Ohio, 2002

Hail and Damaging Winds in Ohio, November 10, 2002

November 10, 2002 · NWS CLE · 44 events in 24 counties and zones

27 thunderstorm wind, 16 hail, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4.4 million
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 10, 1:50 PM EST, 3 hours earlier.

Area forecast discussion, Nov 10, 1:50 PM EST, 3 hours before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE CLEVELAND OH
150 PM EST SUN NOV 10 2002

WL SEND THE ZONES OUT IN 10 DUE TO THE WATCH.  CDFNT MOVG THRU
TNGHT...TEMPS STILL ON THE WARM SIDE FOR MON AS PER TDAS FWC.

.CLE...
OH...SVR TSTM WATCH TIL 7 PM NW OH.
PA...NONE.
Hazardous weather outlook, Nov 10, 6:12 AM EST, 10 hours 38 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101315-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
612 AM EST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...

SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON.

SPC HAS PLACE NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL
DEVELOP AHEAD OF A COLD FRONT IN ILLINOIS LATER THIS AFTERNOON AND
THEN MOVE EAST ACROSS THE CWA.  A FEW OF THE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS BEING THE MOST LIKELY FORM OF SEVERE
WEATHER.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Cleveland radar (KCLE), 128 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 16 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Morrow

When
November 10, 4:50 PM EST
Where
Morrow County, Denmark
Measured
1.75 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.583, -82.917

Golf ball size hail was observed near Denmark.

Hail, Hancock

When
November 10, 4:55 PM EST
Where
Hancock County, Findlay
Measured
1.5 in hail
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
41.033, -83.650

Walnut size hail was observed six miles southeast of Findlay.

Thunderstorm Wind, Lucas

When
November 10, 4:55 PM EST
Where
Lucas County, Whitehouse
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.517, -83.817

Thunderstorm winds downed a few trees a mile south of Whitehouse.

Thunderstorm Wind, Morrow

When
November 10, 4:55 PM EST
Where
Morrow County, Mt Gilead
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
40.550, -82.833

Thunderstorm winds downed several trees and a few power poles five miles north of Mount Gilead.

Thunderstorm Wind, Hancock

When
November 10, 4:55 PM EST
Where
Hancock County, Mt Blanchard
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
40.900, -83.550

Thunderstorm winds downed trees in Mount Blanchard.

Thunderstorm Wind, Wood

When
November 10, 5:01 PM EST
Where
Wood County, Bowling Green
Measured
52 kt (60 mph)
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
41.367, -83.667

Thunderstorm winds estimated to be in excess of 60 mph blew a semi truck over on Interstate 75 ten miles north of Bowling Green. A car was also damaged.

Hail, Hancock

When
November 10, 5:05 PM EST
Where
Hancock County, Jenera
Measured
1 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.900, -83.717

Quarter size hail was observed.

Hail, Hancock

When
November 10, 5:07 PM EST
Where
Hancock County, Findlay
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.033, -83.650

Dime size hail was observed southwest of Findlay in Liberty Township.

Hail, Seneca

When
November 10, 5:10 PM EST
Where
Seneca County, New Riegel
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
41.050, -83.317

Quarter size hail was observed near New Riegel.

Hail, Seneca

When
November 10, 5:15 PM EST
Where
Seneca County, Tiffin
Measured
1.25 in hail
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
41.100, -83.167

Half dollar size hail was observed seven miles east of Tiffin.

Hail, Marion

When
November 10, 5:15 PM EST
Where
Marion County, Morral
Measured
2.5 in hail
Property damage
$250,000
Reported by
NEWSPAPER
Coordinates
40.683, -83.217

Tennis to golf ball size hail was observed in Salt Rock Township south of Morral. The hail caused an estimated $25,000 in damage to a school building that had over thirty windows broken. Many vehicles in the area were also damaged.

Funnel Cloud, Richland

When
November 10, 5:16 PM EST
Where
Richland County, Ontario
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.775, -82.536 (the zone’s center; the record gives no point)

An off duty National Weather Service employee observed a funnel cloud over Ontario moving northeast. No damage occurred.

Hail, Marion

When
November 10, 5:17 PM EST
Where
Marion County, Marion
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
40.583, -83.133

Quarter size hail was observed north of Marion.

Hail, Richland

When
November 10, 5:20 PM EST
Where
Richland County, Mansfield
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
40.767, -82.517

Quarter size hail was observed two miles north of Mansfield.

Hail, Richland

When
November 10, 5:30 PM EST
Where
Richland County, Olivesburg
Measured
1 in hail
Property damage
$5,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.883, -82.417

Quarter size hail was observed three miles west of Olivesburg.

Hail, Crawford

When
November 10, 5:30 PM EST to 5:45 PM EST
Where
Crawford County, Bucyrus
Measured
0.75 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
40.800, -82.983

Dime size hail was observed.

Thunderstorm Wind, Marion

When
November 10, 5:30 PM EST to 6:00 PM EST
Where
Marion County, Countywide
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
40.567, -83.167

Thunderstorm winds downed many trees in the western half of the county. At least two homes in Marion were damaged by fallen trees.

Thunderstorm Wind, Morrow

When
November 10, 5:40 PM EST
Where
Morrow County, Mt Gilead
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
40.550, -82.833

Thunderstorm winds downed several power poles six miles south of Mount Gilead.

Hail, Ashland

When
November 10, 5:40 PM EST
Where
Ashland County, Savannah
Measured
0.75 in hail
Reported by
NEWSPAPER
Coordinates
40.967, -82.350

Dime size hail was observed.

Thunderstorm Wind, Crawford

When
November 10, 5:45 PM EST
Where
Crawford County, Countywide
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
40.867, -82.917

Thunderstorm winds downed a few trees and large limbs in the county.

Thunderstorm Wind, Huron

When
November 10, 5:45 PM EST to 6:15 PM EST
Where
Huron County, Countywide
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
41.133, -82.567

Thunderstorm winds downed many trees in Willard, North Fairfield and near Norwalk. Two homes were significantly damaged by fallen trees in Willard.

Thunderstorm Wind, Sandusky

When
November 10, 5:45 PM EST
Where
Sandusky County, Bellevue
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
41.283, -82.850

Thunderstorm winds downed many trees on the west side of Bellevue.

Hail, Ashland

When
November 10, 5:45 PM EST to 5:50 PM EST
Where
Ashland County, Nankin
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
40.917, -82.283

Quarter size hail was observed at Nankin and Polk.

Hail, Richland

When
November 10, 5:55 PM EST to 5:58 PM EST
Where
Richland County, Olivesburg
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.883, -82.417

Golf ball to quarter size hail was observed three miles west of Olivesburg.

Thunderstorm Wind, Erie

When
November 10, 5:57 PM EST
Where
Erie County, Milan
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.300, -82.617

Thunderstorm winds toppled five power poles along U.S. Route 250 north of Milan between Mason Road and State Route 13.

Thunderstorm Wind, Erie

When
November 10, 6:10 PM EST
Where
Erie County, Vermilion
Property damage
$600,000
Reported by
NEWSPAPER
Coordinates
41.417, -82.367

Thunderstorm winds caused extensive damage in Vermilion. Many trees and limbs were downed and a mobile home was knocked off it's foundation and heavily damaged. At a marina, several large boats were heavily damaged when the racks holding them were blown over by the high winds spilling the boats on to the ground.

Thunderstorm Wind, Lorain

When
November 10, 6:15 PM EST
Where
Lorain County, Amherst
Property damage
$30,000
Reported by
TRAINED SPOTTER
Coordinates
41.400, -82.217

Thunderstorm winds downed several trees. At least one home was damaged by fallen trees.

Thunderstorm Wind, Ashland

When
November 10, 6:15 PM EST
Where
Ashland County, Ashland
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
40.867, -82.300

Thunderstorm winds downed several trees on the west side of Ashland.

Thunderstorm Wind, Wayne

When
November 10, 6:15 PM EST to 6:30 PM EST
Where
Wayne County, Wooster
Property damage
$15,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.800, -81.933

Thunderstorm winds downed several trees near Wooster.

Hail, Lorain

When
November 10, 6:16 PM EST
Where
Lorain County, Amherst
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
41.400, -82.217

Quarter size hail was observed.

Thunderstorm Wind, Knox

When
November 10, 6:28 PM EST
Where
Knox County, Gambier
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
40.367, -82.217

Thunderstorm winds downed several trees and large limbs near Gambier. A home lost large sections of roof and siding. A barn nearby also lost a roof. Debris from the barn damaged a second home.

Thunderstorm Wind, Lorain

When
November 10, 6:30 PM EST to 6:50 PM EST
Where
Lorain County, Lorain
Property damage
$2.4 million
Reported by
TRAINED SPOTTER
Coordinates
41.467, -82.183

Thunderstorm winds well in excess of 60 mph caused extensive damage in the City of Lorain and Sheffield Lake. A school in Sheffield Lake lost a large section of roof and suffered extensive water damage. 46 homes in the area were damaged by the strong winds, flying debris and fallen trees. Of this total, eight homes were beyond repair and classified as being destroyed. Several homes in Lorain and surrounding areas were also damaged by fallen trees. Hundreds of trees were downed in the county.

Thunderstorm Wind, Lorain

When
November 10, 6:32 PM EST
Where
Lorain County, Vermilion on the Lk
Measured
56 kt (64 mph)
Property damage
$25,000
Reported by
TRAINED SPOTTER
Coordinates
41.417, -82.333

A 64 mph thunderstorm wind gust was measured. Many trees were downed.

Thunderstorm Wind, Medina

When
November 10, 6:45 PM EST
Where
Medina County, Seville
Property damage
$2,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
41.017, -81.883

Thunderstorm winds downed a large tree two miles north of Seville.

Thunderstorm Wind, Stark

When
November 10, 6:45 PM EST to 7:00 PM EST
Where
Stark County, Canton
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
40.800, -81.383

Thunderstorm winds downed scattered trees from Canton and Plain Township eastward through the Louisville and Alliance areas. A few cars were damaged by fallen trees and limbs.

Thunderstorm Wind, Stark

When
November 10, 6:50 PM EST
Where
Stark County, Hartville
Measured
54 kt (62 mph)
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
40.967, -81.333

A 62 mph thunderstorm wind gust was measured near Hartville. Several trees and large limbs were downed in the area.

Thunderstorm Wind, Cuyahoga

When
November 10, 7:00 PM EST
Where
Cuyahoga County, Bedford
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
41.383, -81.533

Thunderstorm winds downed one tree and several large limbs.

Thunderstorm Wind, Lake

When
November 10, 7:20 PM EST to 7:30 PM EST
Where
Lake County, Mentor
Property damage
$20,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
41.667, -81.333

Thunderstorm winds downed several trees south of Mentor.

Thunderstorm Wind, Portage

When
November 10, 7:30 PM EST
Where
Portage County, Edinburg
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.100, -81.150

Thunderstorm winds downed several power poles in Edinburg Township.

Thunderstorm Wind, Geauga

When
November 10, 7:30 PM EST to 7:40 PM EST
Where
Geauga County, Chardon
Property damage
$35,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
41.583, -81.200

Thunderstorm winds downed many trees and large limbs northeast of Chardon in Hambden Township.

Hail, Mahoning

When
November 10, 7:30 PM EST
Where
Mahoning County, Berlin Center
Measured
1 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
41.017, -80.950

Quarter size hail was observed.

Thunderstorm Wind, Mahoning

When
November 10, 7:30 PM EST to 7:40 PM EST
Where
Mahoning County, Berlin Center
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.017, -80.950

Thunderstorm winds downed two trees in Berlin Center and several more in Austintown.

Thunderstorm Wind, Holmes

When
November 10, 7:40 PM EST
Where
Holmes County, Nashville
Property damage
$150,000
Reported by
NEWSPAPER
Coordinates
40.600, -82.117

Thunderstorm winds downed several trees across the county. A barn was blown off it's foundation near Nashville. A nearby house and two cars were also damaged.

Thunderstorm Wind, Trumbull

When
November 10, 8:30 PM EST to 8:40 PM EST
Where
Trumbull County, Niles
Measured
52 kt (60 mph)
Property damage
$75,000
Reported by
GOVT OFFICIAL
Coordinates
41.183, -80.767

Thunderstorm winds were estimated at 60 mph along Interstate 80 near Niles. Many trees were downed in Warren and Niles. At least one house was damaged by fallen trees in Warren.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321947, 5321801, 5321802, 5321946, 5322034, 5321803, 5321944, 5321945, 5322033, 5321804, 5321949, 5321959, 5321806, 5322031, 5321805, 5321807, 5321950, 5321864, 5321951, 5321948, 5321958, 5322030, 5322032, 5321953, 5321857, 5321858, 5321943, 5321952, 5321955, 5321808, 5321859, 5321855, 5321809, 5321956, 5321957, 5321866, 5321867, 5321954, 5321856, 5321861, and more.